Alert archive / Alabama / River Flood Warnings in 2018
River Flood Warning 28, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at May 28, 2018, 2:08 PM CDT for Covington County, Escambia County, Alabama. It took effect at Jun 2, 2018, 11:30 AM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- May 28, 2018, 2:08 PM CDT (19:08 UTC)
- In effect from
- Jun 2, 2018, 11:30 AM CDT
- Expired
- May 28, 2018, 8:00 PM CDT
- In force
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Covington County, AL, Escambia County, AL
The radar
The Eglin Afb radar (KEVX), 113 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Conecuh River at Brewton (BWTA1). The gauge peaked at 16.91 ft at May 29, 2018, 8:00 PM CDT.
- Action stage
- 22 ft
- Minor stage
- 27 ft
- Moderate stage
- 32 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02374250, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
721 WGUS44 KMOB 281908 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Mobile, AL 208 PM CDT Mon May 28 2018 ...The National Weather Service in Mobile has issued a flood warning for the following river in Alabama... Conecuh River At Brewton affecting Covington and Escambia Counties. .Heavy rainfall is forecast to occur over the next 24 hours. As a result...river levels are forecast to rise and a flood warning is now in effect. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC039-053-291908- /O.NEW.KMOB.FL.W.0028.180602T1630Z-000000T0000Z/ /BWTA1.1.ER.180602T1630Z.180602T1800Z.000000T0000Z.NO/ 208 PM CDT Mon May 28 2018 The National Weather Service in Mobile has issued a * Flood Warning for The Conecuh River At Brewton * From Saturday morning until further notice * At 1 PM Monday the stage was...11.2 feet. * Minor flooding is forecast * Flood stage is 27 feet. * Forecast to rise above flood stage by late Saturday morning and continue to rise near 27.1 feet by Saturday early afternoon. Additional rises are possible thereafter. * At 22 feet...Flooding of low lying pastureland. Cattle should be moved to higher ground. * At 27 feet...Flooding of farmland. Cattle should be moved to higher ground. && LAT...LON 3118 8680 3111 8676 3103 8709 3107 8712 $$
1 follow-up statement
832 WGUS84 KMOB 290100 FLSMOB Flood Statement National Weather Service Mobile, AL 800 PM CDT Mon May 28 2018 ...The flood warning is cancelled for the following rivers in Alabama... Conecuh River At Brewton affecting Covington and Escambia Counties. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC039-053-290130- /O.CAN.KMOB.FL.W.0028.000000T0000Z-180529T0100Z/ /BWTA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 800 PM CDT Mon May 28 2018 The Flood Warning is cancelled for The Conecuh River At Brewton * until Wednesday December 31. * At 7PM Monday the stage was 11.5 feet. * Flood stage is 27 feet. * At 27 feet...Flooding of farmland. Cattle should be moved to higher ground. && LAT...LON 3118 8680 3111 8676 3103 8709 3107 8712 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at May 28, 12:59 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 28, 12:59 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1259 PM CDT Mon May 28 2018
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
18Z issuance...MVFR to IFR conditions will continue through much
of the period with gusty northerly winds. Bands of moderate to
heavy rain will rotate westward across the area this afternoon
and evening as Alberto moves onshore. /13
&&
.PREV DISCUSSION... /issued 644 AM CDT Mon May 28 2018/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...
12Z issuance...
IFR Conditions dominate the forecast period mostly due to low
ceilings promoted by Subtropical Storm Alberto. Light to moderate
showers should last throughout the day. Persistent north winds
gusty at times are expected with the storm just east of the
forecast area. DJ/17
PREV DISCUSSION... /issued 418 AM CDT Mon May 28 2018/
NEAR TERM /Now Through Monday night/...Subtropical Storm Alberto
was positioned about 125 miles south of Destin FL early this
morning and is forecast to come ashore the FL Panhandle Gulf coast
later today. Alberto continues on a northward track across the
eastern portions of the local county warning area tonight. Given
latest forecast track and the expectation that well defined squalls
will repeatedly move over the same areas, resulting in an
increased risk of flooding and coordination with WPC QPF desk,
have adjusted the significant to extreme threat of flooding along
and east of a line from Camden AL to Pensacola FL. The adjustment
matches the WPC day 1 excessive rain outlook of moderate to high
risk. Forecasters have tapered back the flooding rain threat the
farther west of the line previously mentioned. Please see the
National Weather Service Mobile AL website at www.weather.gov/mob
for specific information on the very latest watches/warnings,
impacts and the latest tropical updates and track for Alberto. /10
SHORT TERM /Tuesday Through Wednesday night/...The weakened
circulation of Alberto lifts northward across central and northern
Alabama Tuesday and then up across the lower end of the Ohio
River Valley Wednesday. There are indications in the guidance that
a detached rain band could set up in a northeast to southwest
orientation from the western FL Panhandle, extending out across
the coastal waters during the day Tuesday. There is potential for
other rainbands to becoming detached as well over other parts of
the forecast area. Within these types of bands, excessive rainfall
can occur, so will continue to keep an eye on flooding potential
through the day Tuesday. Flash flood watches remain in place thru
Tuesday evening for the eastern half of the local area. Upper
trof axis moves little going into Wednesday. With the presence of
unseasonable deep moisture (~1 standard deviation above the
climatological mean), daily instability and passage of impulses
aloft within the base of the trof axis, chances of showers and
storms remain likely Wednesday. /10
LONG TERM /Thursday Through Sunday/...Surface high pressure over
the western Atlantic builds west into the central Gulf through
the end of this week and into next weekend, resulting in a shift
of local surface winds from southerly to west to southwesterly.
Beneath persistent (albeit weak) upper troughing, expecting daily
showers and thunderstorms to develop Thursday and Friday.
Over the weekend, a weak surface front settles southward towards
the I-20 corridor, then begins to stall. With the boundary nearby,
there will be a focus for better large-scale ascent, resulting in
the potential of a greater coverage of showers and thunderstorms
over our area Saturday and Sunday. /10
MARINE...Please refer to the latest forecast track from the National
Hurricane Center on Subtropical Storm Alberto. /10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through Tuesday evening for ALZ053>060-262-264-
266.
Wind Advisory until 6 PM CDT this evening for ALZ052>058-261>266.
Tropical Storm Warning for ALZ059-060.
High Rip Current Risk through Thursday evening for ALZ265-266.
High Surf Advisory until 7 AM CDT Tuesday for ALZ265-266.
FL...Flash Flood Watch through Tuesday evening for FLZ201>206.
Tropical Storm Warning for FLZ201>206.
High Rip Current Risk through Thursday evening for FLZ202-204-
206.
Coastal Flood Advisory until 6 PM CDT this evening for FLZ204-
206.
High Surf Warning until 7 AM CDT Tuesday for FLZ204-206.
High Surf Advisory until 7 AM CDT Tuesday for FLZ202.
MS...None.
GM...Tropical Storm Warning for GMZ634>636-650-655-670-675.
Small Craft Advisory until 7 PM CDT this evening for GMZ630>633.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, May 28, 5:43 AM CDT, 8 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 543 AM CDT Mon May 28 2018 ALZ266-291045- Baldwin Coastal- 543 AM CDT Mon May 28 2018 ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM CDT TUESDAY... ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... ...TROPICAL STORM WARNING IN EFFECT... ...HIGH RIP CURRENT RISK IN EFFECT FROM TUESDAY MORNING THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for southwest Alabama. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Flash Flood Watch. High Surf Advisory. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Flash Flood Watch. High Surf Advisory. Tropical Storm Warning. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. ALZ265-291045- Mobile Coastal- 543 AM CDT Mon May 28 2018 ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM CDT TUESDAY... ...TROPICAL STORM WARNING IN EFFECT... ...HIGH RIP CURRENT RISK IN EFFECT FROM TUESDAY MORNING THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for southwest Alabama. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Surf Advisory. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Surf Advisory. Tropical Storm Warning. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. ALZ058>060-264-FLZ201-203-205-291045- Crenshaw-Escambia-Covington-Baldwin Central-Escambia Inland- Santa Rosa Inland-Okaloosa Inland- 543 AM CDT Mon May 28 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for south central Alabama, southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. ALZ263-GMZ633-291045- Mobile Central-Perdido Bay- 543 AM CDT Mon May 28 2018 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southwest Alabama and the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Tropical Storm Warning. ALZ053>057-262-291045- Clarke-Wilcox-Monroe-Conecuh-Butler-Baldwin Inland- 543 AM CDT Mon May 28 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... This Hazardous Weather Outlook is for south central Alabama and southwest Alabama. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. ALZ051-052-261-MSZ067-075-076-078-079-291045- Choctaw-Washington-Mobile Inland-Wayne-Perry-Greene-Stone-George- 543 AM CDT Mon May 28 2018 This Hazardous Weather Outlook is for southwest Alabama and southeast Mississippi. .DAY ONE...Today and Tonight. The potential for brief strong wind gusts and locally heavy rain possible with the passage of stronger storms through the period. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. FLZ202-204-206-291045- Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal- 543 AM CDT Mon May 28 2018 ...HIGH SURF WARNING IN EFFECT UNTIL 7 AM CDT TUESDAY... ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... ...TROPICAL STORM WARNING IN EFFECT... ...HIGH RIP CURRENT RISK IN EFFECT FROM TUESDAY MORNING THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Flash Flood Watch. High Surf Warning. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Flash Flood Watch. High Surf Warning. Tropical Storm Warning. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. GMZ630>632-634>636-650-655-670-675-291045- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 543 AM CDT Mon May 28 2018 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Tropical Storm Warning.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:07 PM CDT | River Flood Warning | MOB | Covington, Crenshaw, Escambia | 38 hr |
| May 27, 8:08 PM CDT | River Flood Warning | MOB | Escambia | 38 hr |
| May 28, 10:05 AM CDT | Wind Advisory | MOB | Baldwin, Butler, Clarke, Conecuh, Crenshaw, Escambia and 4 more | 8 hr |
| May 28, 10:15 AM CDT | Small Craft Advisory | MOB | 15 hr | |
| May 28, 5:02 PM CDT | Flash Flood Warning | MOB | Covington | 6 hr |
Nearby
River Flood Warnings in Alabama, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.